It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-29-2009, 11:01 AM   #1
Senior Member
(male)
 
Join Date: Dec 2005
Posts: 131
jj9500 HB User
Can post nasal drip cause a burning stomach

Can post nasal drip from Allergies cause your stomach to burn..... escpecially at night when I lay down?? Taking meds for acid reflux (Nexium -ppi, and Zantac - h2 blocker) and these are NOT doing a thing to cure it. On these meds for a month now. Feeling of something always draining down my throat. Seem to get laryngitis (sp) too. Can this burning be allergy related and not related to acid reflux?

 
Old 10-11-2009, 05:43 PM   #2
Senior Veteran
(female)
 
Join Date: Apr 2004
Location: Ohio
Posts: 1,114
dolysods HB User
Re: Can post nasal drip cause a burning stomach

Do a search for LPR laryngopharyngeal reflux on these forums. Some times it takes up to 3 months on the meds. What have you changed in your diet? What time do you stop eating at night? You shouldn't eat anything at least 3 hrs before bed.

have you taken any type of antihistimine like zyrtec or claritin?

Have you been to a ENT?

good luck!

 
Sponsors Lightbulb
   
Old 10-12-2009, 03:01 AM   #3
Senior Veteran
(male)
 
Join Date: Nov 2007
Location: Cleveland
Posts: 1,263
gcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB User
Re: Can post nasal drip cause a burning stomach

The symptoms you describe are classic LPR (Laryngopharyngeal Reflux) symptoms and Titchou is right that it can take 3 months to see an improvement.

In addition to the medication, there are several lifestyle changes that you can make to help the medications work more quickly. If possible, avoid trigger foods (alcohol, chocolate, peppermint, tomato-based foods, coffee and other caffeinated beverages), don't eat anything for 3 hours before lying down and raise the head of your bed 6 inches (sleeping propped up with pillows will not help).

It's likely that the post-nasal drip is a symptom of the acid reflux but you might try taking an antihistamine to see if helps alleviate some of the PND.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
what meds can you take for post nasal drip? neveragain444 Ear, Nose & Throat 1 04-19-2010 06:14 AM
What is the best cure for severe post nasal drip? hsp1 Colds & Flu 1 05-30-2009 07:49 AM
Can post nasal drip cause stomach problems? KyleG Allergies 34 08-24-2008 11:25 PM
Chronic Post Nasal Drip causing gagging KyleG Allergies 15 06-20-2008 01:31 PM
Gagging from post nasal drip KyleG Open to All Other Health Topics 1 08-30-2007 01:46 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Allegra
Astelin
Benadryl
Clarinex Claritin
  Flonase
Nasonex
Prednisone
Singulair
Zyrtec




TOP THANKED CONTRIBUTORS



Titchou (63), janewhite1 (39), danabarb (16), MountainReader (10), Machaon (10), jennybyc (7), ladybud (7), MeezerWheezer (7), solofelix (6), Kimesie (4)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 08:33 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!